Patient : Our 15 yr old child has been on clindamycin for 5 doses of 150mg for a slight infection in a wisdom tooth that is coming out next week. We stopped giving it to her when she complained of chest pain, and throat pain twice. Looked up the side effects and what the med. does to the digestive system. Now 28 hours since her last dose she is still complaining of chest pains only when she eats. She can drink fine, so we are giving her protein shakes to keep her calories up. We have given her an over the counter pro-biotic acidophilus pill. And some yogurt yesterday about 25 hours ago when she stopped taking it. My ? is how long is this going to last. She say's it's like burning sensation in the middle of her chest between her ribs when she eats food not liquid. I know food takes aprox. 8 hrs to get through the digestive system. But this is becoming cumbersome to her, and she needs to eat real food.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.